Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Nausea before taking 6MP


12-08-2013, 03:26 PM   #1
wee_mee
 
wee_mee's Avatar
 
Join Date: Jul 2013
Location: United Kingdom

My Support Groups:
Nausea before taking 6MP

Hi

I was started on Aza a few months ago now and had to stop as the side effects were just too much (sickness, nausea, migraines, light-sensitivity, hair loss etc). I started taking 6MP after being off Aza for a few weeks. It's been a lot easier on me as far as side effects go, but the nausea (and fatigue) is still a problem and some days I throw up too.

I've read that people take 6MP just before bed, or with food to avoid the nausea, but for me I take it like this but my nausea seems to mainly come in the evening well BEFORE I've taken it and then stays until I wake the next day. I really hate it. It's as though my glands under my jaw are swollen and filled up with liquid - it's that mouth watering feeling you get just before your sick, like that all evening.

So is this anyone else's experience? How do you deal with the nausea? Have you continued to take the drug, and if not, how long did you put up with the nausea for before stopping? And if you stop then what is the alternative drug?

Thanks all
__________________
Crohn's for 8 years
Mesalazine, Aza, but now on 6MP
Emergency end ileostomy May 2013
12-08-2013, 04:23 PM   #2
MicheleM
 
Join Date: Nov 2013
Location: Winnipeg, Manitoba

My Support Groups:
My experience: I took Aza for 2 weeks in Nov and had increasing nausea after a few days. I ended up in the ER with chills, nausea, vomiting and fever (ER doc found swollen glands under my chin). My GI said to wait one week with no meds, then start 6MP. It was a bit more than a week before I started to feel better on no meds. Then I took one 6MP at bedtime and woke 5 hours later vomiting, chills, low fever, muscle aches. It has taken me almost 2 weeks to feel better. My GI nurse said that only 5% of people have an intolerance to AZA and 6MP. Currently I am not taking any meds, and I don't want to try anything more.

I had an ileostomy in 1980 for UC (it was propbably Crohn's)
Have had several blockages over the years (Docs thought it was adhesions)
Last blockage in Oct, CT scan, docs said I have Crohn's.
12-08-2013, 04:30 PM   #3
sticksmarch
 
Join Date: Jul 2012
Location: Florida
I've been in 6mp for a year and a half and the first few weeks I felt terrible. Now the nausea is once or twice a week and I just take a zofran to help. That will usually work for me. I hope you start feeling better soon.
03-20-2014, 08:34 AM   #4
texasagg02
 
texasagg02's Avatar
 
Join Date: Sep 2013
Location: North Carolina
Good to read others going through the same thing. Although I am on 6-mp, I started taking it exactly 1 week ago and all day every day I just feel bad. I actually take it late afternoon and feel the worst in the am and early afternoon. I will give this a week or 2 more then I am going to have to try something else! I am so tired of not feeling good, I have 2 small kids to take care of and can not be the mommy I want to be feeling like this!
03-20-2014, 08:57 AM   #5
MicheleM
 
Join Date: Nov 2013
Location: Winnipeg, Manitoba

My Support Groups:
Hi Texasaggo2,
Sure hope you can feel better soon. When I was really sick, I had a 2 yr old and a 4 month old. I couldn't have done it without family help. By the time my son was 5 and daughter 3, I was finally over the worst of it and then had 14 years of good health. I know how you must be feeling.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Nausea before taking 6MP
Thread Tools


All times are GMT -5. The time now is 09:21 PM.
Copyright 2006-2017 Crohnsforum.com